MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. TRUE DILATATION CATHETER; BALLOON VALVULOPLASTY CATHETER

BARD PERIPHERAL VASCULAR, INC. TRUE DILATATION CATHETER; BALLOON VALVULOPLASTY CATHETER
Catalog Number 0284514
Medical Device Problem Codes Break (1069); Difficult to Remove (1528); Material Rupture (1546); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 12/28/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.H10: d4 (expiration date: 07/2026).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during a valvuloplasty procedure, the ptv balloon allegedly ruptured.It was further reported that the balloon allegedly detached and the physician was allegedly unable to pull the balloon out of the sheath.Reportedly, a right common femoral artery exploration was made for foreign body removal through the common femoral vein longitudinal venotomy, and primary repair of right common femoral vein venotomy was performed to remove device and repair vasculature.The current status of the patient is unknown.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: the physical device was not returned for evaluation.No photos were provided for review.Therefore, the investigation is inconclusive for the reported failure as no objective evidence was provided for review.A definitive root cause for the reported balloon rupture, balloon break and sheath removal issue could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: d4 (expiration date: 07/2026), g3, h6 (method).H11: h6 (device, result, conclusion).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one true dilatation pta dilatation catheter was returned for evaluation.On the visual evaluation, the balloon had a break from the proximal end of the catheter, exposing the inner guide wire lumen and port hole and the balloon was still intact with the distal tip and to the catheter.No other anomalies were noted, and no functional testing could be performed due to the condition of the device.As the balloon had a break from the proximal end of the catheter which was still intact to catheter and no objective evidence of balloon rupture could be noted due to device condition and functional testing was also not performed.Hence, the investigation is confirmed for the reported break.However, the investigation remains inconclusive for the reported balloon rupture and sheath removal issue.A definitive root cause for the reported balloon rupture, balloon break and sheath removal issue could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.(expiration date: 07/2026) section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during a valvuloplasty procedure, the ptv balloon allegedly ruptured.It was further reported that the balloon allegedly detached from the catheter shaft but stayed attached at the tip which caused it to fold over itself and prevented removal from the vein.Furthermore, the physician was allegedly unable to pull the balloon out of the sheath.Reportedly, a right common femoral artery exploration was made for foreign body removal through the common femoral vein longitudinal venotomy, and primary repair of right common femoral vein venotomy was performed to remove the device and repair vasculature.The current status of the patient is unknown.

Brand Name
TRUE DILATATION CATHETER
Common Device Name
BALLOON VALVULOPLASTY CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
C.R. BARD, INC. (GFO)
289 bay road
queensbury 12804
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key18564074
Report Number2020394-2024-00084
Device Sequence Number12793330
Product Code OZT
UDI-Device Identifier00801741097478
UDI-Public(01)00801741097478
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K150667
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0284514
Device Lot NumberGFHU0623
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/29/2023
Supplement Date Received by Manufacturer03/12/2024
04/12/2024
Initial Report FDA Received Date01/23/2024
Supplement Report FDA Received Date03/23/2024
04/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown